MAUDE Adverse Event Report: MPRI INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE

MPRI INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Model Number 3889-33
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Positioning Problem (3009)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a manufacturing representative (rep) regarding a patient implanted with a neurostimulator for urinary dysfunction/sacral stimulation, bowel dysfunction/sacral nerve stimulation, fecal incontinence, and gastrointestinal/pelvic floor.It was reported that during intra-operation there was lead steering difficulty.The rep stated that there was no product damaged caused or discovered during the procedure and no trouble shooting was conducted due to lack of access to the product.It was noted that the doctor was having trouble getting the lead into position and it wasn't picking anything up so the doctor wanted a different lead.The rep reported that the case was finished successfully with a different lead.There were no symptoms or further complications reported or anticipated.
 
Additional Manufacturer Narrative
Analysis results were not available at the time of this report.A follow-up report will be sent when analysis is completed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information from the manufacture representative (rep) on (b)(6) reported the healthcare professional (hcp) was unable to steer the lead said the lead was defective, he wanted a new lead, a new lead was opened to and implanted.It was noted there was positioning difficulty.The rep stated there was no patient injury.Additional information from the patient on (b)(6) reported the lead was returned on (b)(6).There were no further complications that have been reported as a result of this event.
 
Additional Manufacturer Narrative
Analysis identified the electrode at the distal end of the lead was bent.Electrical testing of the lead determined continuity was complete and no electrical shorts were identified between the circuits.If information is provided in the future, a supplemental report will be issued.

Brand Name
INTERSTIM
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
MDR Report Key7157060
Report Number2649622-2018-00003
Device Sequence Number18867216
Product Code EZW
UDI-Device Identifier00643169651128
UDI-Public00643169651128
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2021
Device Model Number3889-33
Device Catalogue Number3889-33
Device Lot NumberVA1J3JN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2018
Supplement Date Received by Manufacturer01/07/2018
02/22/2018
Initial Report FDA Received Date01/02/2018
Supplement Report FDA Received Date01/12/2018
03/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR